Thunderstorm Wind, Cumberland
- When
- June 3, 1:55 AM EST to 1:58 AM EST
- Where
- Cumberland County, Westbrook
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.683, -70.350
Severe thunderstorms moving through Cumberland County on the afternoon of June 3, 2004, caused wind damage in Westbrook Maine at approximately 255 pm. The public reported trees down on cars on Seaby Street in Westbrook.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Severe thunderstorms moving through Cumberland County on the afternoon of June 3, 2004, caused wind damage in Westbrook Maine at approximately 255 pm. The public reported trees down on cars on Seaby Street in Westbrook.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 3, 1:40 AM EST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 240 AM EDT THU JUN 3 2004 .SHORT TERM...LOW CLOUDS AND LEFTOVER SHOWER ACTIVITY THIS MORNING NEAR THE COAST ASSOCIATED WITH A WAVE RIDING ALONG THE FRONT THAT CROSSED THE REGION YESTERDAY. CLOSED LOW OVER NORTHERN ME TODAY INTO TONIGHT. A VORT MAX WILL RIDE DOWN THE BACK SIDE OF THIS SYSTEM INTO NORTHERN NEW ENGLAND LATER THIS MORNING AND AFTERNOON WHICH WILL FIRE OFF SOME TSTMS. LOW FREEZING LEVELS COULD ALL TSTMS TO PRODUCE SOME SMALL HAIL. ANY SUN TODAY WILL HELP FUEL THE CONVECTION. SIMILAR TEMPERATURES IN SOUTHERN NH /AROUND 70/ WHILE THE REST OF THE AREA RETURNS TO THE 60S. HIGH PRES WILL START MOVING IN FROM THE W TO START THE CLEARING PROCESS TONIGHT. THIS WILL ALLOW TEMPS TO DIP INTO THE UPPER 30S TO MID 40S. && .LONG TERM... CLOSED UPPER LOW PULLS OUT OF THE NORTHEAST ON FRIDAY AS SHORTWAVE RIDGE BUILDS IN FROM THE WEST. GFS SUGGESTING SOME LOW LEVEL MOISTURE LINGERING IN NORTHEASTERN ZONES BUT THIS SHOULD RESULT IN ONLY SCATTERED CU WHICH WILL DIMINISH THROUGH THE DAY. MOS GUIDANCE LOOKING REASONABLE AND HAVE NOT STRAYED FAR FROM MAV NUMBERS. GFS SEEMS TO BE CONVERGING ON LAST NIGHTS ETA SOLUTION...KEEPING SURFACE LOW WHICH DEVELOPS OFF THE MID ATLANTIC COAST FRIDAY NIGHT WELL SOUTH OF THE FORECAST AREA. THIS SHOULD KEEP DRY AND MILD WEATHER ACROSS THE REGION THROUGH SUNDAY. WEAK COLD FRONT APPROACHES NEW ENGLAND FROM THE NORTHWEST LATE SUN. WILL CONTINUE CHC POPS FOR SUNDAY NIGHT BUT LOOKS AS IF BEST CHC OF PRECIP WILL BE ON MONDAY AS THIS BOUNDARY MOVES THROUGH THE AREA. && .MARINE... NE WINDS WILL BACK AROUND TO SW AND PICK UP A BIT THIS AFTERNOON. THE LIGHT WESTERLY WINDS MAY NOT BE ENOUGH TO KNOCK SEAS DOWN BEFORE THE SW WINDS START TO ACT ON THEM AGAIN. LEANING TOWARD KEEPING SCA UP. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...SCA. NH...SCA.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 544 AM EDT WED JUN 2 2004 MEZ007>009-012>014-018>028-NHZ001>010-013-014-021143- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- 544 AM EDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 950 PM EDT WED JUN 2 2004 MEZ023>028-NHZ014-030640- COASTAL CUMBERLAND ME-COASTAL ROCKINGHAM NH-COASTAL WALDO ME- COASTAL YORK ME-KNOX ME-LINCOLN ME-SAGADAHOC ME- 950 PM EDT WED JUN 2 2004 ...MINOR TIDAL FLOODING IS POSSIBLE AROUND THE TIME OF HIGH TIDE OVERNIGHT... THE COMBINATION OF HIGH ASTRONOMICAL TIDES...AN ONSHORE FLOW AND WAVE ACTION MAY RESULT IN MINOR TIDAL FLOODING AND BEACH EROSION AROUND THE TIME OF HIGH TIDE OVERNIGHT. HIGH TIDE OCCURS AT PORTLAND AT 1106 PM. HIGH TIDE SHOULD CREST BETWEEN 11.5 AND 12.0 FEET AT THAT TIME. THIS MAY RESULT IN MINOR TIDAL FLOODING...EXPECIALLY IN AREAS THAT ARE PRONE TO TIDAL FLOODING...SUCH AS GOOCHES BEACH...KENNEBUNK AND RYE BEACH. IF YOU LIVE IN AN AREA THAT IS PARTICULARLY VULNERBALE TO TIDAL FLOODING...YOU MAY WISH TO MOVE VALUABLES OUT OF THE WAY OF TIDAL WATERS. IN ADDITION...THE COMBINATION OF HIGH TIDES AND WAVE ACTION MAY RESULT IN WASHOVER ON ROADS ALONG THE IMMEDIATE BEACH. HAYES
The Portland,ME radar (KGYX), 24 km away, was scanning. The volume nearest the first event began at 06:54 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2004Every state in 2004This day in weather historyWarnings in Maine, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410519.